MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Codes Defective Alarm (1014); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that when the customer disconnected the air from the ventilator, they only saw a visual alarm displayed but customer was expecting both a visual and audible alarm.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found that the unit failed the breath delivery (bd) alarm test in extended self test (est) and replaced the piezo alarm and the bd alarm cable.Additionally, the unit failed the flow sensor cross-check test, exhalation valve (ev) performance test, and ev calibration-pressure out of range, so the ev, exhalation module cable and the exhalation valve flow sensor (evq) were replaced.The ventilator passed all the calibrations and tests per the manufacturer's specifications at the time of service.The bd alarm cable was returned to medtronic for analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The piezo alarm was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned piezo alarm was attached to the failure investigation test ventilator for analysis.The unit powered up and failed the extended self test (est) with diagnostic code piezo alarm failure.The internal wire connecting the piezo to the casing was detached.Additional parts have been received and are under investigation.The reported event was not confirmed but may have been caused by activation of the audio pause/alarm silence feature.The cause of the secondary issue of failing the bd alarm test in est was a faulty piezo alarm.The piezo alarm is used in the case of a total power loss and, although not the case in this event, there is a potential for this fault to result in a no audio alarm condition.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that when the customer disconnected the air from the ventilator, they only saw a visual alarm displayed but customer was expecting both a visual and audible alarm.There was no patient involved.
 
Additional Manufacturer Narrative
Section h6 evaluation codes were updated due to part analysis result code (annex c) add additional code component code (annex g) remove g0600101 and add g07001 issue identified during product analysis.H3 device evaluation summary was updated due to analysis of additional parts received.Medtronic conducted an investigation based on all information received.It was reported that when the customer disconnected the air from the ventilator, they only saw a visual alarm displayed but customer was expecting both a visual and audible alarm.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found that the unit failed the breath delivery (bd) alarm test in extended self test (est) and replaced the piezo alarm and the bd alarm cable.Additionally, the unit failed the flow sensor cross-check test, exhalation valve (ev) performance test, and ev calibration-pressure out of range, so the ev, exhalation module cable and the exhalation valve flow sensor (evq) were replaced.The ventilator passed all the calibrations and tests per the manufacturer's specifications at the time of service.The bd alamr piezo cable, eva, exhalation cable was returned to medtronic for analysis.The component was visually inspected and fu nctionally tested with no malfunction or product deficiency observed.The piezo alarm was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned piezo alarm was attached to the failure investigation test ventilator along with the returned piezo alarm cable for analysis.The unit powered up and failed the extended self test (est) with diagnostic code piezo alarm failure.The internal wire connecting the piezo to the casing was detached.The evq was returned to medtronic for analysis.Visual inspection showed evm seal was deformed.The returned piezo alarm was attached to the failure investigation test ventilator along with the returned piezo alarm cable for analysis.The unit powered up.Fi found damaged component the evm seal deformed.The reported event was not confirmed but may have been caused by activation of the audio pause/alarm silence feature.The cause of the secondary issue of failing the bd alarm test in est was a faulty piezo alarm.The piezo alarm is used in the case of a total power loss and, although not the case in this event, there is a potential for this fault to result in a no audio alarm condition.Cause of the secondary issue flow sensor test failed was isolated to faulty evq.The event is included in a data monitoring plan.` medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23657224
Report Number8020893-2025-00266
Device Sequence Number18632315
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)201218
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown